Minnesota, 2007

Flash Flood and Hail in Minnesota, June 10 to 11, 2007

June 10 to 11, 2007 · NWS MPX · 62 events in 17 counties and zones

Warm Frontal Boundary Induced Event from early afternoon on the 10th to early afternoon on the 11th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
62

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Warm Frontal Boundary Induced Event from early afternoon on the 10th to early afternoon on the 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 10, 11:35 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 10, 11:35 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1235 PM CDT SUN JUN 10 2007

.DISCUSSION...
AT PRESENT...THE MPX CWA IS SITUATED BETWEEN TWO JET AXES...ONE
ACROSS IOWA AND NORTHERN ILLINOIS...A SECOND ACROSS MANITOBA INTO
ONTARIO. AREAS OF CONVECTION HAVE LINED UP TO THE SOUTH OF THE
SOUTHERN JET BRANCH WITH NORTHERN MINNESOTA ACTIVITY CLOSELY
RELATED TO THE CANADIAN JET BRANCH. ACCORDINGLY...LITTLE
PRECIPITATION IS LIKELY OVER THE NEXT FEW DAYS...ESPECIALLY SINCE
THE ZONAL FLOW ACROSS OUR REGION IS FORECAST TO BE REPLACED BY AN
UPPER LEVEL RIDGE BY LATE MONDAY. AS RIDGING OCCURS...THE GFS
DIAGNOSES STRONG Q-VECTOR DIVERGENCE IN THE 500-300 MB LAYER WHICH
WILL MEAN SINKING AND COMPRESSIONAL WARMING...ALONG WITH RISING
1000-500 MB THICKNESSES. WITH THE UPPER LEVEL RIDGING WILL COME
HIGH TEMPERATURES NEAR 90 OVER THE NEXT FEW DAYS. WE CUT POPS
ACROSS THE MPX CWA OVER THE NEXT 3 DAYS AND RETAINED LOW TO MID
RANGED POPS FROM WEDNESDAY FORWARD AS SOUTHWEST FLOW DEVELOPS OVER
WESTERN MINNESOTA BY TUESDAY NIGHT.

&&

.AVIATION.../FOR 18Z TAF CYCLE/
LITTLE EVIDENT IN THE WAY OF FORCING MECHANISMS...BUT INSTABILITY
AND MOISTURE BEST IN SW MN...GRADUALLY SPREADING INTO WC MN. HAVE
INDICATED CHC SHOWERS AT RWF LATE AFTERNOON AND EVENING... AND A BIT
LATER FOR AXN. THERE WILL BE SOME STORMS BUT NOT ON A SEEMINGLY
ORGANIZED SCALE. WILL HOLD OFF MENTIONING THUNDER AT RWF UNTIL ANY
MESOSCALE DETAILS BECOME MORE APPARENT. TDK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Jun 10, 7:20 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 AM CDT SUN JUN 10 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
820 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM OR TWO MAY BRING HAIL OR GUSTY WINDS TO
WEST CENTRAL MINNESOTA THIS EVENING OR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS WILL EXIST TUESDAY NIGHT AND
WEDNESDAY...ESPECIALLY IN CENTRAL...WEST CENTRAL...AND SOUTH CENTRAL
MINNESOTA. SOME OF THESE STORMS MAY PRODUCE HAIL OR GUSTY WINDS...
AND BRIEF HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

TDK

The radar

The Sioux Falls radar (KFSD), 122 km away, was scanning. The volume nearest the first event began at 19:15 UTC.

Open the radar archive at this moment

Event by event

50 hail, 11 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Yellow Medicine

When
June 10, 1:15 PM CST
Where
Yellow Medicine County, 5 mi SW of Canby
Measured
1 in hail
Reported by
Public
Coordinates
44.649, -96.342

Hail covered the driveway of residence.

Thunderstorm Wind, Yellow Medicine

When
June 10, 2:10 PM CST
Where
Yellow Medicine County, Hanley Falls
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
44.700, -95.630

Measured by MNDOT sensor along Highway 23.

Hail, Lac Qui Parle

When
June 10, 2:20 PM CST to 2:30 PM CST
Where
Lac Qui Parle County, 12 mi W of Providence
Measured
0.88 in hail
Reported by
Public
Coordinates
44.830, -96.365

Ground nearly white.

Hail, Yellow Medicine

When
June 10, 2:25 PM CST
Where
Yellow Medicine County, St Leo
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
44.720, -96.070

Hail, Renville

When
June 10, 2:26 PM CST to 2:30 PM CST
Where
Renville County, 4.04 mi SW of Sacred Heart
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.739, -95.408

Hail, Chippewa

When
June 10, 2:55 PM CST to 3:00 PM CST
Where
Chippewa County, 7 mi NNE of Montevideo
Measured
0.88 in hail
Reported by
Public
Coordinates
45.044, -95.665

Leaves stripped.

Hail, Yellow Medicine

When
June 10, 3:05 PM CST
Where
Yellow Medicine County, 6 mi W of Clarkfield
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
44.780, -95.922

Hail occurred along Highway 67.

Hail, Lac Qui Parle

When
June 10, 3:10 PM CST
Where
Lac Qui Parle County, 4 mi S of Louisburg
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.112, -96.180

Dime to nickel size hail covered the ground.

Hail, Lac Qui Parle

When
June 10, 3:16 PM CST
Where
Lac Qui Parle County, Madison
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
45.020, -96.200

Hail occurred on west side of town. Hail stripped bark off several trees.

Hail, Lac Qui Parle

When
June 10, 3:30 PM CST
Where
Lac Qui Parle County, Madison
Measured
1 in hail
Reported by
COOP Observer
Coordinates
45.020, -96.200

Hail, Meeker

When
June 10, 3:35 PM CST
Where
Meeker County, Dassel
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.080, -94.320

Small branches felled as well.

Hail, Swift

When
June 10, 3:40 PM CST to 3:45 PM CST
Where
Swift County, 4 mi NE of Kerkhoven
Measured
0.88 in hail
Reported by
Public
Coordinates
45.241, -95.262

Thunderstorm Wind, Swift

When
June 10, 3:40 PM CST
Where
Swift County, 4 mi NNE of Kerkhoven
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
45.253, -95.289

Tree and old shed blown down.

Hail, Wright

When
June 10, 3:50 PM CST
Where
Wright County, 4 mi NW of Cokato
Measured
0.75 in hail
Reported by
Public
Coordinates
45.121, -94.258

Hail, Kandiyohi

When
June 10, 3:50 PM CST to 4:00 PM CST
Where
Kandiyohi County, 5 mi SE of Sunburg
Measured
1.75 in hail
Reported by
Public
Coordinates
45.299, -94.157

Hail covered the ground. Branches and leaves were stripped off of numerous trees. The director of the Kandiyohi County Farm Service Agency reported up to 10,000 acres of crops were damaged, but that it was uncertain how much would recover.

Thunderstorm Wind, Wright

When
June 10, 3:50 PM CST
Where
Wright County, 4 mi NW of Cokato
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.121, -94.258

Two trees felled. Power out for several hours.

Hail, Lac Qui Parle

When
June 10, 3:55 PM CST
Where
Lac Qui Parle County, 5 mi N of Madison
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
45.092, -96.200

Hail, Kandiyohi

When
June 10, 4:01 PM CST
Where
Kandiyohi County, 8 mi E of Sunburg
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
45.350, -94.065

Hail, Kandiyohi

When
June 10, 4:04 PM CST
Where
Kandiyohi County, Sunburg
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
45.350, -94.230

Hail, Meeker

When
June 10, 4:05 PM CST
Where
Meeker County, Grove City
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
45.150, -94.700

Thunderstorm Wind, Meeker

When
June 10, 4:05 PM CST
Where
Meeker County, Grove City
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.150, -94.700

Few trees down. A metal pole knocked down over a house.

Hail, Kandiyohi

When
June 10, 4:06 PM CST
Where
Kandiyohi County, 2 mi N of New London
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
45.329, -94.950

Hail, Lac Qui Parle

When
June 10, 4:09 PM CST
Where
Lac Qui Parle County, 6 mi W of Bellingham
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.130, -96.423

Small branches felled.

Hail, Kandiyohi

When
June 10, 4:10 PM CST
Where
Kandiyohi County, 4 mi E of Sunburg
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
45.350, -94.148

Flash Flood, Lac Qui Parle

When
June 10, 4:15 PM CST to 5:30 PM CST
Where
Lac Qui Parle County, 7 mi WNW of Bellingham
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
45.169, -96.433

Ditch along County Road 7 overflowed, covering southbound lane. Storm produced 3.3 inches rain in one hour.

Hail, Meeker

When
June 10, 4:16 PM CST
Where
Meeker County, Grove City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
45.150, -94.700

Hail, Lac Qui Parle

When
June 10, 4:20 PM CST
Where
Lac Qui Parle County, 5 mi SE of Louisburg
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.119, -96.108

Thunderstorm Wind, Stearns

When
June 10, 4:21 PM CST
Where
Stearns County, 3 mi SE of Belgrade
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
45.419, -94.956

Measured by MNDOT sensor along Highway 55.

Hail, Lac Qui Parle

When
June 10, 4:25 PM CST
Where
Lac Qui Parle County, 7 mi WNW of Bellingham
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
45.169, -96.433

Car window shattered by hail.

Hail, Swift

When
June 10, 4:25 PM CST
Where
Swift County, Appleton
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
45.200, -96.020

Hail, Pope

When
June 10, 5:00 PM CST
Where
Pope County, 2 mi NW of Glenwood
Measured
1 in hail
Reported by
COOP Observer
Coordinates
45.670, -95.429

Hail, Pope

When
June 10, 5:01 PM CST
Where
Pope County, 1 mi N of Glenwood
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
45.664, -95.400

Thunderstorm Wind, Stearns

When
June 10, 5:01 PM CST
Where
Stearns County, Albany
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.630, -94.570

Trees and power lines down. Crop damage was reported in the area.

Hail, Stearns

When
June 10, 5:02 PM CST
Where
Stearns County, 4 mi N of Albany
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.688, -94.570

Crop damage was reported in the area.

Hail, Lac Qui Parle

When
June 10, 5:20 PM CST
Where
Lac Qui Parle County, 5 mi SE of Louisburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.119, -96.108

Leaves stripped off of several trees.

Hail, Stearns

When
June 10, 5:20 PM CST
Where
Stearns County, Holdingford
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
45.730, -94.470

Thunderstorm Wind, Stearns

When
June 10, 5:20 PM CST
Where
Stearns County, Holdingford
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.730, -94.470

Power lines toppled.

Hail, Benton

When
June 10, 5:30 PM CST
Where
Benton County, 7 mi NW of Rice
Measured
1 in hail
Reported by
Public
Coordinates
45.822, -94.333

Some crop damage was reported.

Hail, Chippewa

When
June 10, 5:30 PM CST
Where
Chippewa County, Milan
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.120, -95.930

Hail, Morrison

When
June 10, 5:30 PM CST
Where
Morrison County, Royalton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.830, -94.300

Some crop damage was reported in the area.

Hail, Stearns

When
June 10, 5:45 PM CST
Where
Stearns County, 5 mi WNW of Sauk Centre
Measured
1 in hail
Reported by
Public
Coordinates
45.758, -95.066

Hail, Todd

When
June 10, 5:45 PM CST
Where
Todd County, 1 mi S of West Union
Measured
1 in hail
Reported by
Public
Coordinates
45.785, -95.100

Thunderstorm Wind, Kandiyohi

When
June 10, 6:33 PM CST to 6:35 PM CST
Where
Kandiyohi County, 1 mi N of Pennock to 2 mi S of Pennock
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.164, -95.180

Branches and tree down in Pennock. Roof off of shed one mile north of Pennock, roof off shed and other out buildings just northwest of town. Tree toppled onto Highway 40 south of Pennock.

Hail, Mille Lacs

When
June 10, 6:35 PM CST
Where
Mille Lacs County, 3 mi S of Onamia
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
46.037, -93.670

Hail, Yellow Medicine

When
June 10, 6:40 PM CST
Where
Yellow Medicine County, 3 mi N of St Leo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.763, -96.070

Thunderstorm Wind, Kandiyohi

When
June 10, 6:45 PM CST
Where
Kandiyohi County, 6 mi W of Willmar
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.130, -95.173

Tree down.

Thunderstorm Wind, Kandiyohi

When
June 10, 6:45 PM CST
Where
Kandiyohi County, 3 mi SSW of Willmar
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.090, -95.073

Shed lost part of roof and wall.

Thunderstorm Wind, Yellow Medicine

When
June 10, 7:10 PM CST to 7:15 PM CST
Where
Yellow Medicine County, Hanley Falls
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
44.700, -95.630

Measured by MNDOT sensor along Highway 23.

Hail, Yellow Medicine

When
June 10, 7:35 PM CST
Where
Yellow Medicine County, 2 mi S of Wood Lake
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.621, -95.550

Hail, Yellow Medicine

When
June 10, 7:35 PM CST
Where
Yellow Medicine County, Wood Lake
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
44.650, -95.550

Hail, Renville

When
June 10, 7:55 PM CST
Where
Renville County, 8 mi S of Danube
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.664, -95.100

Hail, Redwood

When
June 10, 7:59 PM CST
Where
Redwood County, Redwood Falls
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.530, -95.100

One inch hail report relayed by KMSP-TV.

Hail, Chippewa

When
June 10, 8:17 PM CST
Where
Chippewa County, Clara City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.950, -95.370

Hail, Kandiyohi

When
June 10, 8:35 PM CST
Where
Kandiyohi County, 1 mi W of Prinsburg
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
44.930, -95.220

Hail, Kandiyohi

When
June 10, 8:48 PM CST
Where
Kandiyohi County, Raymond
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
45.020, -95.230

Hail, Stevens

When
June 10, 9:16 PM CST
Where
Stevens County, 2 mi S of Morris
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
45.551, -95.930

Reported on U.S. Highway 59.

Hail, Stevens

When
June 10, 9:22 PM CST
Where
Stevens County, 7 mi S of Morris
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.479, -95.930

Hail, Stevens

When
June 10, 9:24 PM CST
Where
Stevens County, 5 mi N of Hancock
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
45.572, -95.800

Most hailstones were the size of quarters.

Hail, Stevens

When
June 10, 9:26 PM CST
Where
Stevens County, Morris
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
45.580, -95.930

Hail, Douglas

When
June 10, 11:20 PM CST
Where
Douglas County, 3 mi NW of Kensington
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
45.811, -95.744

Reported on the Grant/Douglas county line on State Highway 27.

Hail, Douglas

When
June 11, 12:28 AM CST
Where
Douglas County, 4 mi WNW of Millerville
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
46.092, -95.647

Hail, Kandiyohi

When
June 11, 1:35 AM CST
Where
Kandiyohi County, 2 mi W of Blomkest
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
44.950, -95.071

Near Highway 71 and Highway 7. Hail destroyed some crops in the area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46065, 46460, 46066, 46067, 46072, 46073, 46074, 46076, 46077, 46079, 46091, 46092, 46452, 46108, 46110, 46453, 46111, 52760, 46112, 46113, 46454, 47912, 46115, 47911, 46064, 46116, 46118, 46461, 46120, 46121, 46122, 46123, 46455, 46125, 46126, 46128, 46456, 46129, 46236, 46237, and more.